MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP10, HXE-PLUS, 36MM

ENCORE MEDICAL, L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP10, HXE-PLUS, 36MM
Catalog Number 931-36-760
Health Effect - Clinical Codes Unspecified Infection (1930); Discomfort (2330)
Date of Event 08/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kept in hospital pathology for 2 weeks.
 
Event or Problem Description
Revision surgery - the patient presented at doctors office with discomfort.Patient was scheduled for a washout of wound and during surgery it was determined the infection was not just superficial; it involved the joint capsule.The surgeon decided to do a head and liner exchange with wash out.Explants were in good condition.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 45 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was reported to have been kept in the hospital's pathology department for 2 weeks and has not been made available to djo surgical for examination.A review of the implant device history records (dhrs) and product complaint report (pcr) database records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER/NON-HOODED-NEU, MP10, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5934542
Report Number1644408-2016-00625
Device Sequence Number588567
Product Code OQG
UDI-Device Identifier00888912099646
UDI-Public(01)00888912099646
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Catalogue Number931-36-760
Device Lot Number889N1921
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/07/2016
Supplement Report FDA Received Date10/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-36-000, LOT 638C1167
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR